Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 41, NWS Atlanta, GA

February 5, 2022Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 5, 2022, 11:09 PM EST for Fayette County, Spalding County, Georgia. It took effect at Feb 6, 2022, 1:00 AM EST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2022, 11:09 PM EST (04:09 UTC)
In effect from
Feb 6, 2022, 1:00 AM EST
Expired
Feb 6, 2022, 6:33 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 11.82 ft at Feb 6, 2022, 1:00 AM EST.

actionminormoderate101502/0602/07
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

513 
WGUS42 KFFC 060409
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1109 PM EST Sat Feb 5 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties.

For the Flint River Basin...including Griffin Hwy. 16...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC113-255-061615-
/O.NEW.KFFC.FL.W.0041.220206T0600Z-220207T0600Z/
/GRFG1.1.ER.220206T0600Z.220206T1800Z.220207T0000Z.NO/
1109 PM EST Sat Feb 5 2022

...FLOOD WARNING IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Griffin Hwy. 16.

* WHEN...Until early Monday morning.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage on Georgia Highway 16 or Newnan Road.

* ADDITIONAL DETAILS...
  - At 10:45 PM EST Saturday the stage was 11.9 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.2 feet early
    tomorrow afternoon. It will then fall below flood stage
    tomorrow evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3322 8450


$$
2 follow-up statements
453 
WGUS82 KFFC 060844
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
344 AM EST Sun Feb 6 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Conasauga River near Tilton affecting Whitfield, Gordon and 
  Murray Counties.

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River near Calhoun affecting Gordon County.

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties.

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

  Oconee River near Oconee affecting Wilkinson, Washington and 
  Johnson Counties.

For the Conasauga River Basin...including Eton, Crandall, Dalton, 
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near 
Dalton...Minor flooding is forecast.
For the Flint River Basin...including Lake Kedron Tailrace, Lake 
Horton, Lovejoy, Americus, Lake Peachtree Tailrace, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Griffin Hwy. 16, Molena, Thomaston, Carsonville Hwy. 
19, Montezuma, Byromville...Minor flooding is forecast.
For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron, 
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC129-213-313-061430-
/O.EXT.KFFC.FL.W.0030.000000T0000Z-220206T1418Z/
/TLNG1.N.ER.220205T2037Z.220206T0500Z.220206T0818Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Conasauga River near Tilton.

* WHEN...Until late this morning.

* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands...fields and pastures along the river  
  upstream and downstream from the gage on the Brackett Ridge Road 
  bridge.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 18.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 AM EST Sunday was 18.1 feet.
  - Forecast...The river is expected to fall below flood stage by
    mid to late morning.
  - Flood stage is 18 feet.
  - Flood History...This crest compares to a previous crest of
    18.1 feet on 05/08/2000.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495
      3471 8497


$$

GAC113-255-062045-
/O.CON.KFFC.FL.W.0041.000000T0000Z-220207T0600Z/
/GRFG1.1.ER.220206T0945Z.220206T1800Z.220207T0000Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Griffin Hwy. 16.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage on Georgia Highway 16 or Newnan Road.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Sunday the stage was 11.9 feet.
  - Forecast...The river is expected to rise above flood stage
    early this morning to a crest of 12.2 feet this afternoon. It
    will then fall below flood stage this evening.
  - Flood stage is 12 feet.
  - Flood History...This crest compares to a previous crest of
    12.2 feet on 09/19/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3322 8450


$$

GAC303-319-062045-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/OCOG1.N.ER.220205T2154Z.220206T0200Z.000000T0000Z.NR/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. 

* WHERE...Oconee River near Oconee.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and wetlands along the river upstream and 
  downstream from a gage located by a dirt boat ramp on the west 
  side of Avant Mine off Adams Road in Washington County. The water 
  level will be at the top of the boat ramp.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Sunday the stage was 18.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Sunday was 18.8 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.
  - Flood History...This crest compares to a previous crest of
    18.5 feet on 12/15/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311


$$

GAC021-153-169-207-289-062045-
/O.CON.KFFC.FL.W.0035.000000T0000Z-220208T0316Z/
/MACG1.1.ER.220205T0027Z.220205T2345Z.220207T2116Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Ocmulgee River near Macon.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 21 feet, Minor flooding expands. An increasing amount 
  of the Macon GreenWay Ocmulgee Heritage Trail floods north of the 
  Martin Luther King Boulevard bridge. The flood waters will be up 
  to two feet deep on portions of the trail and both banks overflow 
  upstream from the bridge. Large portions of agricultural lands 
  east of Macon and well downstream will be under 1 to 4 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 2:30 AM EST Sunday the stage was 21.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:30 AM EST Sunday was 21.9 feet.
  - Forecast...The river is expected to rise to a crest of 21.8
    feet this morning. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 18 feet.
  - Flood History...This crest compares to a previous crest of
    21.8 feet on 05/09/2003.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$

GAC129-062045-
/O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CALG1.N.ER.220204T1451Z.220206T0715Z.000000T0000Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River near Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 23 feet, Minor flooding continues to expand into the 
  woodlands...fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat 
  ramp and small parking lot on the upstream and right bank side of 
  the Georgia Highway 136 Connector will be under at least 2 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Sunday the stage was 22.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 AM EST Sunday was 22.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - Flood History...This crest compares to a previous crest of
    23.5 feet on 05/07/1984.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$

GAC059-133-219-062045-
/O.CON.KFFC.FL.W.0029.000000T0000Z-220207T0508Z/
/PNFG1.1.ER.220206T0800Z.220206T1200Z.220206T2308Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Penfield.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 13 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 AM EST Sunday was 13 feet.
  - Forecast...The river is expected to rise to a crest of 13.6
    feet this morning. It will then fall below flood stage this
    evening.
  - Flood stage is 13 feet.
  - Flood History...This crest compares to a previous crest of
    13.7 feet on 02/13/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC167-303-319-062045-
/O.CON.KFFC.FL.W.0042.220206T1836Z-220210T1800Z/
/OCNG1.1.ER.220206T1836Z.220208T0000Z.220210T1200Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO EARLY 
THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...From this afternoon to early Thursday afternoon.

* IMPACTS...At 19 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 15.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 19.6 feet tomorrow evening. It
    will then fall below flood stage Thursday morning.
  - Flood stage is 17 feet.
  - Flood History...This crest compares to a previous crest of
    19.6 feet on 05/02/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
585 
WGUS82 KFFC 061133
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
633 AM EST Sun Feb 6 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties.

GAC113-255-061245-
/O.CAN.KFFC.FL.W.0041.000000T0000Z-220206T1133Z/
/GRFG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
633 AM EST Sun Feb 6 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River near Griffin Hwy. 16.

* ADDITIONAL DETAILS...
  - At 5:45 AM EST Sunday the stage was 11.8 feet.
  - Forecast...The river is expected to continue falling today.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3322 8450


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 9:45 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 5, 9:45 PM EST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
945 PM EST Sat Feb 5 2022

...Late Evening Update...

.UPDATE...

Have made some tweaks to temps and dew points this evening, but
otherwise the forecast is on track. Winds have begun to shift to
out of the northeast as surface high pressure translates east from
the Ohio River Valley over New England, which would mainly have
impacts on the aviation community tonight. Previous discussions
are below.

Martin

.PREV DISCUSSION... /Issued 712 PM EST Sat Feb 5 2022/

..Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 211 PM EST Sat Feb 5 2022/

.Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Sunday Night/...

Chilly conditions under mostly clear skies will persist overnight
tonight. Surface high pressure currently centered over the Ohio
Valley will quickly traverse eastward into New England from
tonight into Sunday morning. Temperatures will again drop below
freezing for most by Sunday morning, generally ranging from the
mid 20s in north Georgia to low 30s in far southern portions of
the area.

On Sunday, the center of the surface high over New England will
migrate farther eastward into the Canadian Maritimes, thus
providing only weak and diminishing surface cold air damming
conditions. Highs will remain cool, ranging from the upper 40s to
low 50s. Meanwhile, an approaching southern stream disturbance in
the southwest flow aloft will lead to development of a weak
surface low off the Atlantic coast by late Sunday. This will cause
increasing cloud cover from the south by Sunday evening with an
attendant increase in potential for a some light rain showers
Sunday night, mainly in southeast/eastern portions of the area. At
this point, temperatures appear a bit too warm for the threat of
any frozen precipitation locally. Thus, the forecast will continue
to indicate only cold light rain showers Sunday night. QPF will
be limited, mainly under a tenth of an inch.

RW

LONG TERM /Monday through Saturday/...

Fairly benign weather conditions are expected through the long
term period. As the period begins on Monday morning, a frontal
boundary will remain stalled near the southern end of the Florida
peninsula and extending northward towards the Carolina coast.
GFS/ECMWF guidance is in good agreement that a surface low will
have developed just off the northeast Florida coast by Monday
morning. As an upper level longwave extending from the Great Lakes
into the ArkLaTex swings eastward, it will sweep the low pressure
northeastward along the Carolina coast through the day Monday and
into the Western Atlantic on Tuesday. Overcast skies, along with
some scattered showers, are possible on the back side of the low
on Monday as it moves northeastward. Precipitation chances look to
be highest across the southeastern portion of the forecast area,
but remain limited to low-end chance PoPs, with slight chance PoPs
to the immediate north and west. Forecast rainfall amounts have
remained consistently light from run to run, and are expected to
be 0.25" or less.

The axis of the longwave upper level trough will pass through
Georgia on Tuesday. At this time, the cloudy conditions over the
forecast area on Monday will begin to clear out and precipitation
will move away to the east. A reinforcing shot of cooler and drier
air behind the trough should limit rain chances through much of
the remainder of the week. As surface high pressure sets up over
the region late Tuesday into Wednesday, the stalled front will
retreat further south and east from Georgia. Mostly clear skies
and seasonal temperatures are anticipated under the influence of
the high, with lows in the 30s and highs in the 50s to mid 60s. A
front is anticipated to approach Georgia during the later part of
the week, moving into the forecast area on Friday into the
weekend. At this time, there does not appear to be much in the way
of low level moisture for this system to work with, so PoPs are
expected to remain minimal.

King

AVIATION...
00Z Update...
SKC will prevail at all TAF sites overnight. For ATL and other
northern sites, SKC will persist through the first part of Sunday.
Mid-level clouds will increase from the south Sunday afternoon,
gradually giving way to lower-level clouds. For now, have ATL
going SCT040 at 21z Sunday and BKN040 at 02z Monday. Current winds
at ATL are NNW around 6 kts. Winds will shift to NE by 02z to
04z, staying up around 5 kts overnight. Winds will stay E between
5-10 kts on Sunday.

//ATL Confidence...00Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          27  48  34  46 /   0   0  20  10
Atlanta         29  47  35  48 /   0   0   5   5
Blairsville     24  45  27  46 /   0   0   5   5
Cartersville    27  49  32  49 /   0   0   5   5
Columbus        31  52  39  54 /   0   5   5  10
Gainesville     28  46  33  46 /   0   0   5  10
Macon           30  52  38  52 /   0   5  20  20
Rome            27  52  30  52 /   0   0   0   5
Peachtree City  28  49  34  49 /   0   0   5  10
Vidalia         35  49  41  54 /   5  20  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Martin
Hazardous weather outlook, Feb 5, 10:03 PM EST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1003 PM EST Sat Feb 5 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1003 PM EST Sat Feb 5 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 11:14 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson68 hr
Feb 6, 11:27 AM ESTRiver Flood WarningFFCFloyd54 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.